# SDR CA071116001

- Difficulty date: November 14, 2007
- Submitted: January 21, 2008
- Operation: General aviation
- Make and model: Swrngn SA226TC
- Aircraft time: 20,833 hours
- Engine: Garrtt TPE33110UA
- Propeller: Hartzl HCE4N3
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Sensor
- Condition: Overheated
- Location: Windshield Temp
- Part time: 4,805 hours
- Component: Windshield
- Component part number: 2719442004
- Stage of operation: AP
- How discovered: O
- Nature of condition: M, B
- Precautionary procedure: O

## Discrepancy

(CAN) THE FOLLOWING WAS REPORTED BY THE FLIGHT CREW FOLLOWING THE CO-PILOTS HEATED WINDSHIELD FAILURE: (WHILE ON THE ILS FO MENTIONED A BURNING SMELL, AND NOTICED IT AS WELL.) TOOK MY FLASHLIGHT OUT BUT COULD NOT NOTICE ANY DETECTABLE SMOKE IN THE CABIN OR COCKPIT. CONTINUED THE APPROACH WITH BLEED HEAT OFF AND FRESH AIR FAN RUNNING. BY THE TIME WE LANDED, THE SMELL WAS STRONGER BUT COULD NOT SEE ANY SMOKE. ON THE GROUND WE SHUTDOWN THE ELECTRONICS AS SOON AS POSSIBLE AND THEN SHUT DOWN THE AIRCRAFT. PASSENGERS NOTICED THE SMELL IN THE BACK AS WELL. IT WAS OBVIOUS THAT IT WAS AN ELECTRICAL SMELL, AND THERE WAS SMOKE EVIDENT WHEN WE TOOK OUT OUR FLASHLIGHTS AGAIN ON THE GROUND.  UPON INSPECTION BY MAINTENANCE IT WAS DETERMINED THAT THE WINDSHIELD HEAT SENSOR HAD FAILED AND TERMINAL ENDS AND WIRES WERE FOUND BURNED/DAMAGED FROM OVERHEATING. THE WINDSHIELD HEAT WAS NO LONGER FUNCTIONAL. THE WINDOW IS UNDERGOING REPLACEMENT BY MAINTENANCE. (TC NR 20071116001)
